Alert archive / Arkansas / River Flood Advisories in 2018

River Flood Advisory 13, NWS Tulsa, OK

March 26, 2018Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Mar 26, 2018, 2:45 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 2:45 PM CDT (19:45 UTC)
Expired
Mar 28, 2018, 3:00 PM CDT
In force
48 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 8.30 ft at Mar 27, 2018, 5:00 PM CDT.

actionminormoderate510152003/2603/2703/2803/29
Action stage
10 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

172 
WGUS84 KTSA 261945
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
245 PM CDT Mon Mar 26 2018

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...Arkansas...

  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties
  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

OKC001-021-041-270345-
/O.NEW.KTSA.FL.Y.0012.180326T1945Z-180329T1500Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
245 PM CDT Mon Mar 26 2018

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Illinois River at Chewey.
* At  2:15 PM Monday, the stage was 4.5 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to near 11.4 feet by Wednesday 
  evening, which is below flood stage. However, this forecast is based
  on 2.75 inches of rain. Heavier rainfall is possible in this area, 
  which could cause the river to rise higher. Continue to monitor 
  updates to this forecast and remain alert for possible warnings.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend
  to near Hanging Rock. Road access near the river to residential 
  homes southeast of Chewey Bridge may be compromised. Water begins 
  to impact 630 Road east of the Cherokee/Adair County line. Floating
  the river is too hazardous due to strong turbulence. At 11 feet, no
  flooding occurs, but the river is too dangerous for recreational 
  floating.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

ARC033-047-270345-
/O.NEW.KTSA.FL.Y.0013.180326T1945Z-180328T2000Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
245 PM CDT Mon Mar 26 2018

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Mulberry River near Mulberry.
* At  2:30 PM Monday, the stage was 1.9 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.0 feet by late Tuesday 
  night, which is below flood stage. 
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
5 follow-up statements
031 
WGUS84 KTSA 270130
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
830 PM CDT Mon Mar 26 2018

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-270929-
/O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
830 PM CDT Mon Mar 26 2018

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until Wednesday afternoon, or until the advisory is cancelled.
* At  7:30 PM Monday, the stage was 1.9 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.0 feet by Wednesday 
  before dawn , which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
502 
WGUS84 KTSA 270705
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
205 AM CDT Tue Mar 27 2018

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-271504-
/O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
205 AM CDT Tue Mar 27 2018

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until Wednesday afternoon, or until the advisory is cancelled.
* At  1:30 AM Tuesday, the stage was 1.9 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.0 feet by Wednesday 
  before dawn, which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
431 
WGUS84 KTSA 271355
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
855 AM CDT Tue Mar 27 2018

...The Flood Advisory continues for the following rivers in 
Oklahoma...Arkansas...

  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties
  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

OKC001-021-041-272155-
/O.CON.KTSA.FL.Y.0012.000000T0000Z-180329T1500Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
855 AM CDT Tue Mar 27 2018

The Flood Advisory continues for
  The Illinois River at Chewey
* until Thursday morning, or until the advisory is cancelled.
* At  8:15 AM Tuesday, the stage was 5.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to near 11.5 feet by Wednesday 
  evening, which is below flood stage.
* Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend
  to near Hanging Rock. Road access near the river to residential 
  homes southeast of Chewey Bridge may be compromised. Water begins 
  to impact 630 Road east of the Cherokee/Adair County line. Floating
  the river is too hazardous due to strong turbulence.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

ARC033-047-272155-
/O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
855 AM CDT Tue Mar 27 2018

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until Wednesday afternoon, or until the advisory is cancelled.
* At  8:30 AM Tuesday, the stage was 1.9 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.2 feet late tonight,
  which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
583 
WGUS84 KTSA 271956
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
256 PM CDT Tue Mar 27 2018

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties

ARC033-OKC135-280355-
/O.NEW.KTSA.FL.Y.0015.180327T1956Z-180328T1500Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
256 PM CDT Tue Mar 27 2018

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Lee Creek near Van Buren.
* At  2:17 PM Tuesday, the stage was 396.3 feet.
* Action stage is 399.0 feet.
* Flood stage is 401.0 feet.
* Forecast...The river will rise to near 400.8 feet late tonight, 
  which is below flood stage.
* Impact...At 399.0 feet, faster flows are expected along the river
  but no flooding occurs. At 401.0 feet, water may begin to cover an
  access road into Tailwater Park. The recreational vehicle 
  campground near Rena Road begins to be affected by high water.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

ARC033-047-280355-
/O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
256 PM CDT Tue Mar 27 2018

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until Wednesday afternoon, or until the advisory is cancelled.
* At  2:30 PM Tuesday, the stage was 8.1 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.0 feet by late tonight, 
  which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
176 
WGUS84 KTSA 280127
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
827 PM CDT Tue Mar 27 2018

...The Flood Advisory is cancelled for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-280157-
/O.CAN.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
827 PM CDT Tue Mar 27 2018

The Flood Advisory is cancelled for
  The Mulberry River near Mulberry.
* At  7:30 PM Tuesday, the stage was 7.1 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 8.5 feet and will
  continue falling.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 26, 1:02 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 26, 1:02 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
102 PM CDT Mon Mar 26 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A difficult TAF period which will be focused on rain showers and
thunderstorm timing through much of the period. Trough across the
desert southwest is allowing abundant moisture to stream northward
into the Southern Plains allowing scattered showers and
thunderstorms this morning and early afternoon. Additionally, a
cold front is slowly sagging southward and will move into the area
by Tuesday morning. Showers and thunderstorms will increase in
coverage ahead of this front. It is likely that several rounds of
convection will impact the terminals, and an axis of heavy rain is
expected to set-up across eastern Oklahoma and northwest
Arkansas. Given the uncertainty of exactly where this heavy rain
axis will set up will have an impact on the duration of
thunderstorm activity at any one terminal. Terminals impacted will
likely see periods of moderate to heavy rain after 00-03Z and
continuing into Tuesday morning.

&&

.PREV DISCUSSION... /Issued 1048 AM CDT Mon Mar 26 2018/

..UPDATE...

DISCUSSION...
A line of showers and scattered thunderstorms have moved into the
CWA late this morning. A few stronger storms have developed and
may produce some small hail and heavy rain. Better chances for
strong to marginally severe storms will be tonight with front
moving into the forecast area. These storms will continue to move
north and east with time with scatter showers continuing into the
afternoon. Another round of thunderstorms will begin to approach
portions of eastern Oklahoma later this afternoon and activity
will increase into the evening hours as low-level jet increases
across the Southern Plains. In addition, an axis of heavy rain
will set-up as the front sags southward overnight. Several rounds
of heavy rain are expected and the Flood Watch remains in effect
for much of eastern Oklahoma and northwest Arkansas.

Main forecast changes in the near-term have focused on
precipitation trends, and will continue to be updated as these
trends play out.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  57  58  44 /  60  90  80  20
FSM   69  63  68  52 /  80  70  90  70
MLC   72  63  65  47 /  70  80  90  40
BVO   70  54  54  41 /  60  90  70  20
FYV   66  60  63  45 /  80  90 100  60
BYV   66  59  62  45 /  70  90  90  70
MKO   69  61  62  46 /  80  90  90  30
MIO   67  55  56  42 /  70  90  90  20
F10   70  61  61  45 /  60  90  80  20
HHW   75  65  70  52 /  60  40  90  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 7 PM CDT this evening through Tuesday evening
     for OKZ049-053-057-058-060>076.

AR...Flood Watch from 7 PM CDT this evening through Tuesday evening
     for ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...11
AVIATION.....11
Hazardous weather outlook, Mar 26, 12:47 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CDT Mon Mar 26 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CDT Mon Mar 26 2018

...HEAVY RAIN AND FLOODING LIKELY EARLY THIS WEEK...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

DISCUSSION...
Thunderstorms activity will increase late this afternoon and
continue into the evening and overnight hours. A few storms from
mid afternoon into the evening may produce hail to the size of
half dollars and winds approaching 60 mph...however, greatest
threat for strong to severe storms will generally be focused from
south-central Oklahoma into southwest portions of northeast
Oklahoma.

The heavy rain and flash flooding risk will increase during the
evening and overnight across northeast Oklahoma and far northwest
Arkansas. A Flood Watch is in effect for most of the area
beginning at 7 pm this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms with a heavy rain and flooding potential are
expected to be ongoing across parts of eastern Oklahoma and
western Arkansas on Tuesday morning, with additional development
likely through the day. The main axis of heavy rainfall will
slowly shift southeastward into parts of southeast Oklahoma and
west central Arkansas, as a cold front pushes slowly through the
region. The aforementioned Flood Watch is in effect through 7 pm
Tuesday.

In addition to the heavy rain and flash flood threats, a few
strong to severe thunderstorms may also occur in parts of
southeast Oklahoma and west central Arkansas on Tuesday afternoon
and evening.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 26, 10:15 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 AM CDT MON MAR 26 2018

OKZ061-062-067-261545-
Rogers OK-Wagoner OK-Mayes OK-
1015 AM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...
SOUTHWESTERN MAYES AND NORTHERN WAGONER COUNTIES UNTIL 1045 AM CDT...

At 1015 AM CDT, a strong thunderstorm was located over Oneta, moving
northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Chouteau...                       Inola...
Oneta...                          Mazie...

LAT...LON 3628 9541 3610 9522 3589 9570 3598 9576
      3607 9576
TIME...MOT...LOC 1515Z 241DEG 37KT 3601 9569
Special weather statement, Mar 26, 11:50 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1150 AM CDT MON MAR 26 2018

OKZ062-067-068-261715-
Cherokee OK-Wagoner OK-Mayes OK-
1150 AM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES...EAST
CENTRAL WAGONER AND NORTHERN CHEROKEE COUNTIES UNTIL 1215 PM CDT...

At 1150 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Coweta to 3 miles northwest of Okay.
Movement was northeast at 55 mph.

Dime size hail will be possible with these storms.

Locations in or near the path include...
Wagoner...                        Okay...
Hulbert...                        Peggs...
Sequoyah State Park...            Lost City...

LAT...LON 3612 9519 3604 9489 3585 9532 3594 9563
TIME...MOT...LOC 1650Z 240DEG 50KT 3594 9557 3589 9535
Special weather statement, Mar 26, 12:07 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1207 PM CDT MON MAR 26 2018

OKZ062-063-067-068-261730-
Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
1207 PM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...
SOUTHEASTERN MAYES...EAST CENTRAL WAGONER AND NORTHERN CHEROKEE
COUNTIES UNTIL 1230 PM CDT...

At 1206 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Peggs to 5 miles southeast of Sequoyah
State Park. Movement was northeast at 60 mph.

Dime size hail will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Fort Gibson...
Hulbert...                        Oaks...
Leach...                          Scraper...
Peggs...                          Twin Oaks...
Rose...                           Sequoyah State Park...
Lost City...

LAT...LON 3635 9482 3596 9480 3581 9514 3581 9524
      3610 9528
TIME...MOT...LOC 1706Z 231DEG 53KT 3607 9519 3584 9516

Nearby

River Flood Advisories in Arkansas, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.